Alert archive / California / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Jul 26, 2013, 2:50 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jul 26, 2013, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2013, 2:50 AM PDT (09:50 UTC)
- In effect from
- Jul 26, 2013, 11:00 AM PDT
- Expired
- Jul 26, 2013, 7:41 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125 WGUS66 KSGX 260950 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 250 AM PDT FRI JUL 26 2013 ...FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS... .INCREASING MONSOONAL MOISTURE WILL INCREASE THE POTENTIAL FOR FLASH FLOODING FROM SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS FOR LATE THIS MORNING THROUGH EARLY THIS EVENING. CAZ055-056-058-060>062-262100- /O.NEW.KSGX.FF.A.0002.130726T1800Z-130727T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 250 AM PDT FRI JUL 26 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS... COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING * INCREASING MONSOONAL MOISTURE WILL INCREASE THE POTENTIAL FOR FLASH FLOODING FROM SCATTERED THUNDERSTORMS. * RECENT BURN AREAS WILL BE MORE PRONE TO FLASH FLOOD AND MUD AND DEBRIS FLOWS FROM THUNDERSTORMS WITH THREE TENTHS OF AN INCH OF RAINFALL IN 30 MINUTES SUFFICIENT TO CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 17
2 follow-up statements
332 WGUS66 KSGX 270045 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 545 PM PDT FRI JUL 26 2013 ...FLASH FLOOD WATCH CONTINUES FOR THE MOUNTAINS AND DESERTS... .SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS AND DESERTS THIS EVENING. CAZ055-056-058-060>062-270300- /O.CON.KSGX.FF.A.0002.000000T0000Z-130727T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 545 PM PDT FRI JUL 26 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS... SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * UNTIL 8 PM PDT THIS EVENING * RECENT BURN AREAS WILL BE MORE PRONE TO FLASH FLOOD AND MUD AND DEBRIS FLOWS FROM THUNDERSTORMS WITH THREE TENTHS OF AN INCH OF RAINFALL IN 30 MINUTES SUFFICIENT TO CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MOEDE
547 WGUS66 KSGX 270241 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 741 PM PDT FRI JUL 26 2013 ...FLASH FLOOD WATCH CANCELLED... CAZ055-056-058-060>062-270345- /O.CAN.KSGX.FF.A.0002.000000T0000Z-130727T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 741 PM PDT FRI JUL 26 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS HAS BEEN CANCELLED. THE FLASH FLOOD THREAT HAS ENDED. A PRECIPITATION SUMMARY IS HEADLINED ON OUR WEBPAGE AT: WWW.WEATHER.GOV/SANDIEGO $$ MOEDE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Jul 25, 9:20 PM PDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 25, 9:20 PM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 920 PM PDT THU JUL 25 2013 .SYNOPSIS... INCREASING MONSOON MOISTURE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS TONIGHT AND FRIDAY...SOME OF WHICH MAY DRIFT WEST INTO THE COASTAL AND VALLEY AREAS. SHOWERS AND THUNDERSTORMS ON SATURDAY WILL MAINLY BE CONFINED TO THE MOUNTAINS AND DESERTS. ON SUNDAY AND MONDAY AN UPPER LEVEL TROUGH APPROACHING CALIFORNIA FROM THE WEST WILL BRINGING COOLER...DRYER AND LESS HUMID WEATHER THROUGH THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THUNDERSTORM COMPLEXES OVER ARIZONA ARE MOVING WEST INTO IMPERIAL COUNTY TONIGHT SENDING A SURGE OF MID LEVEL MOISTURE INTO SOUTHERN CALIFORNIA. PRECIPITABLE WATER JUMPED TO 1.44" ON THE 00Z NKX SOUNDING...UP FROM 1.03" THIS MORNING. HIGH BASED CONVECTION IS INCREASING IN COVERAGE ACROSS THE MOUNTAINS WITH RAIN REPORTED NEAR THE MOUNTAIN FIRE IN THE SAN JACINTO MOUNTAINS AT 830 PM. THE CELLS WERE DRIFTING WEST TOWARD THE VALLEYS AND COASTAL AREAS WHERE THE DRY SUBCLOUD LAYER MAY SATURATE ENOUGH FOR RAIN TO REACH THE GROUND OVERNIGHT. THE STRONGEST CELLS THIS EVENING WERE OVER THE HIGH DESERTS ALONG I-40 BETWEEN BARSTOW AND NEEDLES MOVING WEST TOWARD THE APPLE AND LUCERNE VALLEYS. FORECAST WAS UPDATED TO INCREASE POPS IN ALL AREAS. SOUTHEAST MONSOON FLOW BETWEEN AN UPPER LEVEL LOW NORTH OF THE GULF OF CALIFORNIA AND THE UPPER HIGH OVER UTAH IS SENDING A CONVEYOR BELT OF DEEP MOISTURE INTO SOCAL. PRECIPITABLE WATER FRIDAY INCREASES TO 1.75 TO 2.00" OVER THE LOWER DESERTS. THIS DEEP MOISTURE INTERACTING WITH THE ELEVATED INSTABILITY FROM THE SHORTWAVE MOVING ACROSS THE REGION TONIGHT WILL GENERATE SCATTERED TO WIDESPREAD CONVECTION TONIGHT AND FRIDAY. MIDLEVEL EASTERLY STEERING WINDS FROM 15-20 KTS WILL KEEP THE CELLS MOVING FAIRLY QUICKLY. SOME CELLS WILL REACH THE COASTAL AND VALLEY ZONES TOO. THE INVERTED V SOUNDING PROFILE SUPPORTS GUSTY DOWNDRAFT WINDS TONIGHT...TRANSITIONING TO MORE OF A HEAVY RAIN THREAT OVER THE MOUNTAINS FRIDAY AS THE LOWER LAYERS SATURATE. ON FRIDAY NIGHT THE SHORTWAVE LIFTS NORTH AROUND THE WESTERN PERIPHERY OF THE UPPER HIGH. THE MOISTURE FEED WILL CEASE BUT THERE WILL STILL BE ENOUGH RESIDUAL MOISTURE LEFT BEHIND FOR CONVECTION OVER THE MOUNTAINS AND DESERTS. A SECOND...WEAKER SHORTWAVE MOVING UP FROM NORTHERN BAJA WILL ALSO ADD TO THE CONVECTION CHANCES SATURDAY. ON SUNDAY...DRY SOUTHWESTERLY FLOW AHEAD OF A TROUGH OFF THE WEST COAST WILL PUSH THE MONSOON FLOW EAST. THIS TROUGH WILL REMAIN IN PLACE MOST OF NEXT WEEK WITH DRY WEATHER AND LOWER HUMIDITIES. && .AVIATION... 260330Z...COAST/VALLEYS...PATCHY STRATUS WILL CONTINUE TO DEVELOP ALONG THE COAST THIS EVENING...AND EVENTUALLY PUSH AROUND 20 SM INLAND BY MID FRI MORNING. CIGS WILL RANGE FROM 800-1200 FT MSL OVERNIGHT...WITH TOPS NEAR 1600 FT MSL. VIS 2-4 SM BR WILL BE POSSIBLE IN AREAS OF HIGHER TERRAIN THAT NEAR LOW CLOUDS IN THE MORNING. LOW CLOUDS WILL SLOWLY CLEAR TOWARDS THE COAST FRI MORNING...THEN HUG THE COAST THROUGHOUT THE DAY. STRATUS WILL BEGIN DEVELOPING INLAND FROM THE COAST LATE FRI AFTERNOON WITH SLIGHTLY HIGHER TOPS AND BASES. -SHRA AND -TSRA WILL BE POSSIBLE OVERNIGHT. MOUNTAINS AND DESERTS...SCT-BKN LAYERS 10K-25K FT WITH ISOLD/SCATTERED SHRA/TSRA THROUGH FRI EVENING. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MOEDE AVIATION...JJT
Hazardous weather outlook, Jul 25, 3:00 PM PDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 300 PM PDT THU JUL 25 2013 CAZ055-056-058-060>062-261300- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 300 PM PDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS FRIDAY AFTERNOON AND EVENING...AND OVER THE MOUNTAINS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:59 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 3 hr |
Nearby
Flash Flood Watches in California, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.